JOURNAL ARTICLE

Acneiform eruptions associated with epidermal growth factor receptor-targeted chemotherapy

Christine A DeWitt, Alan E Siroy, Stephen P Stone
Journal of the American Academy of Dermatology 2007, 56 (3): 500-5
17166623
A relatively newer class of chemotherapy agents, known as the epidermal growth factor receptor inhibitors (EGF-RIs), is being used to treat advanced stages of solid tumors. Acneiform eruptions are a frequent adverse effect and one which has been associated with increased survival in some studies. We describe 3 patients who presented shortly after initiation of EGF-RI therapy. Characteristics included an absence of comedones, facial and truncal involvement, and a perifollicular lymphoneutrophilic infiltrate detected on biopsy. Lesion counts were reduced with topical adapalene and oral tetracyclines in two patients. Patient 3 had dramatic clearance with low-dose isotretinoin (20 mg daily) until completion of EGF-RI therapy. Acneiform eruptions are a common adverse reaction to EGF-RI therapy and can be treated with traditional acne therapy. This should not be considered a drug hypersensitivity eruption or allergy, and patients should continue therapy. For patients with severe eruptions, oral isotretinoin is a consideration.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
17166623
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.